Research Repository

On a Bernoulli-type overdetermined free boundary problem

Akman, Murat and Banerjee, Agnid and Vega Garcia, Mariana Smit (2021) 'On a Bernoulli-type overdetermined free boundary problem.' Annales Fennici Mathematici, 46 (2). pp. 601-618. ISSN 2737-0690

[img]
Preview
Text
ABG-Final Version-Arxiv.pdf - Submitted Version

Download (393kB) | Preview

Abstract

In this article we study a Bernoulli-type free boundary problem and generalize a work of Henrot and Shahgholian to $\mathcal{A}$-harmonic PDEs. These are quasi-linear elliptic PDEs whose structure is modeled on the $p$-Laplace equation for a fixed $1<p<\infty$. In particular, we show that if $K$ is a bounded convex set satisfying the interior ball condition and $c>0$ is a given constant, then there exists a unique convex domain $\Omega$ with $K\subset \Omega$ and a function $u$ which is $\mathcal{A}$-harmonic in $\Omega\setminus K$, has continuous boundary values $1$ on $\partial K$ and $0$ on $\partial\Omega$, such that $|\nabla u|=c$ on $\partial \Omega$. Moreover, $\partial\Omega$ is $C^{1,\gamma}$ for some $\gamma>0$, and it is smooth provided $\mathcal{A}$ is smooth in $\mathbb{R}^n \setminus \{0\}$. We also show that the super level sets $\{u>t\}$ are convex for $t\in (0,1)$.

Item Type: Article
Uncontrolled Keywords: Quasilinear elliptic equations; p-Laplacian; Degenerate elliptic equations; Free boundary problems; Bernoulli-type free boundary problems
Divisions: Faculty of Science and Health
Faculty of Science and Health > Mathematical Sciences, Department of
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 23 Jul 2021 07:09
Last Modified: 26 Feb 2022 10:14
URI: http://repository.essex.ac.uk/id/eprint/25832

Actions (login required)

View Item View Item